Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2011, 5:07 PM CDT for Lac qui Parle County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 7, 2011, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS83 KMPX 072207 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 507 PM CDT THU JUL 7 2011 MNZ054-072300- LAC QUI PARLE- 507 PM CDT THU JUL 7 2011 ...THUNDERSTORMS CONTINUING ACROSS LAC QUI PARLE COUNTY THROUGH 600 PM CDT... AT 502 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR MADISON...OR 9 MILES SOUTHEAST OF BELLINGHAM. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. OTHER THUNDERSTORMS WERE ALSO DEVELOPING NORTH OF BELLINGHAM. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THE STORMS INCLUDE... MADISON. CERRO GORDO. DAWSON. BOYD. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4495 9580 4481 9613 4509 9644 4520 9625 TIME...MOT...LOC 2204Z 306DEG 8KT 4502 9619 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:05 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 3:05 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT THU JUL 7 2011 .DISCUSSION... VERY WEAK SURFACE PRESSURE PATTERN AND ASSOCIATED BOUNDARIES THIS AFTERNOON. THERE IS A WEAK SURFACE BOUNDARY FROM NEAR LAKE OF THE WOODS TO NEAR ETH THEN TRAILING INTO SODAK. SFC DWPTS SLIGHTY ELEVATED NEAR BOUNDARY WITH A BIT OF ENHANCEMENT IN CU FIELD. A TSTM JUST BEGINNING TO DEVELOP W OF ETW ON SODAK BORDER AND CVRG OF PCPN SHUD BECOME A BIT BETTER REMAINDER OF AFTERNOON/EVE AS BOUNDARY SLOWLY MVS SE. WENT 20% POPS OF SHOWERS/TSTMS NW CWA THIS EVE WITH ISOL SE PTNS. LACK OF ANY UPPER FORCING SHUD CONFINE PCPN TO JUST EVENING HOURS. WEAK BOUNDARY ACRS S MN 12Z FRIDAY BUT WASHES OUT AS HEIGHTS BEGIN TO RISE ACROSS AREA...SO WILL NOT MENTION ANY PCPN. WEAK WIND FIELD AND THUS LITTLE TEMPERATURE ADVCTN SHUD PROVIDE MAX TEMPS ON FRIDAY VERY SIMILAR TO TODAY. RATHER STRONG TROF COMING ONSHORE IN BRITISH COLUMBIA WILL TRACK ACRS CNTRL CANADA NEXT SEVERAL DAYS BRINGING A WEAK COLDFRONT THRU AREA OVER THE WEEKEND. CDFNT MVS INTO NW MN SATURDAY EVENING AS SHORTWAVE TRACK ACRS MN MN. PRETTY WARM MID LVL TEMPS IN PLACE AHD OF FNT WITH 700 MB TEMPS TO +12 ACRS S MN TO AXN. EXPECT TSTMS TO DVLP IN AFTN NW MN THEN BUILD SE DURING THE EVENING AND OVERNITE AS CAP WEAKENS. TEMPS SATURDAY AHD OF FNT SHUD BE SVRL DEGREES WARMER THAN FRIDAY. ANOTHER ROUND OF TSTMS FOR SUNDAY AS FRONT MOVES ACRS S MN/WC WI. BY 12Z SUNDAY PWATS INCREASE TO 1.9 INCHES AHEAD OF FNT WITH FAVORABLE TKNS DIFLUENCE ACRS AREA. BUMPED UP POPS A BIT FOR SUNDAY ACRS S MN/WC WI. MIN TEMPS ON SUNDAY FOR AREAS AHD OF FNT SHUD REMAIN ABV 70 DEGREES WITH HIGH HUMIDITY. SFC HIGH BUILDING IN FOR MON/TUES. GFS WOULD ARGUE FOR KEEPING PCPN TO OUR S AND W DRNG THIS PRD...BUT ECMWF ALREADY RETURNS PCPN BY TUESDAY AFTN TO S MN. WENT MORE TOWARD GFS SOLUTION BRINGING PCPN BACK IN WED EVENING. && .AVIATION.../18Z TAF ISSUANCE/ WITH LIGHT WIND AND VFR CONDITIONS OBSERVED ACROSS THE AREA...ONLY CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR A FEW POPCORN TYPE AFTERNOON SHOWERS OR WEAK THUNDERSTORMS. ALREADY SEEING CUMULUS FIELDS DEVELOPING IN SD/NE/IA AND IN SOUTHERN MINNESOTA. THERE IS NO FORCING MECHANISM...SO ANY SHOWERS THAT FORM WILL BE TIED TO SOLAR HEATING AND WILL DIMINISH AROUND SUNSET. MIGHT BE JUST ENOUGH INSTABILITY TO PRODUCE A COUPLE LIGHTNING STRIKES AS WELL. KEPT VCSH IN THE TAF WITH A CB CLOUD GROUP. JUST NOT ENOUGH CONFIDENCE IN SHOWERS IN ANY ONE LOCATION TO ACTUALLY PUT SHRA IN THE TAF. WITH WEAK FLOW TONIGHT AND CALM WIND...CANT RULE A LITTLE LIGHT FOG BY TOMORROW MORNING. KMSP...ONLY POTENTIAL CONCERN IN THE NEAR TERM IS FOR A FEW SHOWERS THIS AFTERNOON...ACTIVITY IS LARGELY EXPECTED TO REMAIN WEST OF THE AIRPORT AND WHAT FORMS SHOULD BE WIDELY SCATTERED IN NATURE. CHANCES TOO LOW TO INCLUDE IN TAF. OTHERWISE...EXPECT VFR AND LIGHT WIND OVER THE NEXT 30 HOURS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/CLF
Hazardous weather outlook, Jul 7, 12:20 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1220 PM CDT THU JUL 7 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1220 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE BECOMING MORE LIKELY WITHIN THE OUTLOOK AREA AT TIMES DURING THE WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT...MAINLY ACROSS THE MINNESOTA OUTLOOK AREA. ANY THUNDERSTORMS ON SATURDAY NIGHT INTO EARLY SUNDAY WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. WESTERN MINNESOTA WOULD BE MOST SUSCEPTIBLE TO FLOODING DUE TO RECENT RAINFALL. UNCERTAINTIES ON COVERAGE OF THUNDERSTORMS STILL EXISTS THOUGH. CONTINUE TO CHECK LATER OUTLOOKS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 7, 3:57 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT THU JUL 7 2011
MNZ054>056-072245-
CHIPPEWA-LAC QUI PARLE-SWIFT-
357 PM CDT THU JUL 7 2011
AT 353 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER FAR WESTERN MINNESOTA. THESE STORMS WERE MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE POSSIBLE
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NASSAU.
BELLINGHAM.
MARIETTA.
LOUISBURG.
CERRO GORDO.
LAT...LON 4526 9646 4527 9642 4526 9629 4523 9627
4523 9623 4520 9614 4520 9612 4525 9612
4513 9591 4485 9638 4498 9647
TIME...MOT...LOC 2056Z 315DEG 13KT 4533 9652Special weather statement, Jul 7, 5:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 507 PM CDT THU JUL 7 2011 MNZ054-072300- LAC QUI PARLE- 507 PM CDT THU JUL 7 2011 ...THUNDERSTORMS CONTINUING ACROSS LAC QUI PARLE COUNTY THROUGH 600 PM CDT... AT 502 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR MADISON...OR 9 MILES SOUTHEAST OF BELLINGHAM. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. OTHER THUNDERSTORMS WERE ALSO DEVELOPING NORTH OF BELLINGHAM. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THE STORMS INCLUDE... MADISON. CERRO GORDO. DAWSON. BOYD. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4495 9580 4481 9613 4509 9644 4520 9625 TIME...MOT...LOC 2204Z 306DEG 8KT 4502 9619
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:57 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 108 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.